|کد مقاله||کد نشریه||سال انتشار||مقاله انگلیسی||ترجمه فارسی||نسخه تمام متن|
|2647745||1139067||2013||6 صفحه PDF||سفارش دهید||دانلود کنید|
Purpose of the researchIntraperitoneal (IP) chemotherapy is a viable and superior treatment to standard intravenous (IV) chemotherapy in women with small volume residual ovarian cancer following optimal debulking. Despite this clinical advantage, widespread adoption of the treatment regimen has been hampered by concerns related to toxicities and complications. The purpose of this descriptive study was to describe nursing implications related to toxicities, complications and clinical encounters in 17 women with ovarian cancer who received IP chemotherapy.Methods and sampleWomen with ovarian cancer who received IP chemotherapy at one NCI-designated comprehensive cancer center were accrued. Data related to IP chemotherapy summary, clinical encounters and admissions were obtained through comprehensive chart audits.Key resultsCommon treatment-related toxicities included nausea and vomiting, fatigue, hypomagnesia, pain, neuropathy, anemia, and constipation. Reasons for dose-modifications were multi-factorial, and were primarily related to catheter complications and chemotherapy toxicities. The number of clinical encounters was high, and they were primarily related to admissions for inpatient IP chemotherapy and follow-up clinic visits.ConclusionsTreatment-related toxicities and complications were common in women with ovarian cancer who received IP chemotherapy. Use of IP chemotherapy results in multiple clinical encounters, such as outpatient clinic visits and inpatient admissions. Nursing is a critical part of the interdisciplinary approach in caring for women treated with IP chemotherapy. Interdisciplinary teams with high levels of knowledge and skills related to IP chemotherapy administration are needed to manage treatment-related toxicities and complications, and support multiple clinical encounters during treatment.
Journal: European Journal of Oncology Nursing - Volume 17, Issue 3, June 2013, Pages 375–380